Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Taking glisen for diabetes. Get burning sensation while urinating, bleeding, blurry vision. Suggest alternative?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3092 Questions
Question
HI SIR I AM TAKING GLISEN MF 1 TABLET FOR DIABETIC .I AM TAKING THIS FOR LAST 5 YEARS .I GET BURN(INFLAMMATION) IN URINE WHILE TIOLET AFTER USING THIS MEDICINE.MY DIABETIC LEVEL IS 90-110 IN EMPTY STOMACH AND 150-175 AFTER 2 HOURS MEALS.MY AGE IS 52.ANY MEDICINES WHICH I TAKE (AYURVEDIC,HOMOPHATIC,ALOPHATIC ETC) FOR DIABETIC CAUSE SIDE EFFECT LIKE BLOODING(MC),FATIGUE ,DIZZINESS, BURN(INFLAMMATION) IN URINE,EYESIGHT BECOME LOW.WHEN I TAKE VERY LITTLE CHILLY I GOT BURNING URINE.I AM ALSO SUFFERING FROM COLITIS,AND TAKING ANEMA DAILY
FOR IT.I HAVE BEEN GETING MUCOUS STRING WHILE POTY FOR 1 MONTH.suggest best treament and alternative medicine
Posted Fri, 12 Jul 2013 in General Health
 
 
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

I do understand how difficult it could to cope under such circumstances. I hope I would be able to offer some help.

Its appropriate and consoling that your blood sugar levels are actually within normal limits. It would however be better to carry out Glycated hemoglobin (HbA1c) testing which offers a good measure of glucose levels and control over a longer period of time (3 months).

Burning urine deserves a urine culture and sensitivity test is advised in this case. I think with your blood glucose levels, the anti diabetic drug you are on in actually appropriate and you need to continue with the same dosage of the drug. It is really very unlikely that the sensation experienced during urination is due to this drug.

Low eye sight or diabetic retinopathy is a common complication of diabetes. Doing a yearly control of visual function and a fundoscopy should constitute one of the routine yearly examination of diabetic patients. I would suggest that your consult an opthalmologits for two main reasons:
First, to confirm the integrity of your retina, so we know clearly the decrease in eye visual capacity, and is due to diabetes , and secondly, to exclude other causes of decrease vision, which might not be diabetes related. Appropriate and early management of these conditions, would prevent any further complications.

Mucus in stool, considering your age, (more than 50) always deserves a formal exclusion of cancer of the colon, especially when constipation has been noted for sometime. A colonoscopy done yearly is advised. A blood stool exam is an easy screening test (Hemocult) to detect occult blood in the stool, which could be suggestive of a colonic tumor. Infectious diseases like Entamoeba Histolytica or yeast infections could also cause mucus in stool. Direct stool exams and cultures could be very appropriate under such circumstances.

I would suggest you book an appointment with a gastroenterologist. The drug you are taking for diabetes to me is appropriate. Other drugs to improve your quality of life actually have to be prescribed based on the outcomes of a detailed clinical review, and other paraclinical tests as proposed above. You should feel very free asking any specific questions if need be. I would be glad making contributions to improve your state of health. Best regards and wishing you good health.

Bain LE, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor